MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. COLONOVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. COLONOVIDEOSCOPE
Model Number CF-Q150I
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Per the olympus field service engineer (fse), the foreign material could not be removed from the suction cylinder and the cylinder had to be exchanged.The fse further relayed that the usually uses the normal cleaning method for cleaning, but did not brush the tube after the fault.The user stated the fault occurred in use because the patient's intestines are not cleaned.The subject device was returned to an olympus service center for evaluation.During inspection and testing, foreign material was found in the suction cylinder.In addition, the instrument channel was leaking.The investigation is ongoing; therefore, a definitive root cause of the reported event cannot be determined at this time.If additional information becomes available, this report will be supplemented accordingly.
 
Event or Problem Description
The customer reported that the suction connector was blocked with foreign material.The issue was observed during reprocessing of the subject device.There was no patient or user injury reported due to the event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 10 years since the subject device was manufactured.Based on the results of the investigation, it is likely that the foreign material clogged during the procedure because the patient¿s bowel was not clean.Therefore, the user most likely did not perform brushing which led to clogging of the foreign material in the suction cylinder.The root cause could not be identified.The event can be detected/prevented by following the instructions for use (ifu) which state: ¿inspection of the endoscope.¿ ¿preclean the endoscope at the bedside in the procedure room immediately after each procedure.¿ olympus will continue to monitor field performance for this device.

Brand Name
COLONOVIDEOSCOPE
Common Device Name
COLONOVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key15030186
Report Number8010047-2022-12031
Device Sequence Number6196460
Product Code FDF
UDI-Device Identifier04953170307621
UDI-Public04953170307621
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K001241
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCF-Q150I
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2022
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2022
Supplement Date Received by Manufacturer08/10/2022
Initial Report FDA Received Date07/15/2022
Supplement Report FDA Received Date09/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/19/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown